4 doctors weighed in:

On risperdal (0.5 mg). Gained 5 lb less than one month. Concerned about too much weight gain. What can i do? any advice? Change med? Diet and exercise

4 doctors weighed in
Dr. Cynthia Rector
Psychiatry
3 doctors agree

In brief: Consult your Doctor

Your doctor may recommend changing medications, there are several with similar effects and some are less likely to cause weight gain than others.
However, if Risperdal is working to control the symptoms it is supposed to be treating, you may want to discuss a diet and exercise plan with your doctor as well.

In brief: Consult your Doctor

Your doctor may recommend changing medications, there are several with similar effects and some are less likely to cause weight gain than others.
However, if Risperdal is working to control the symptoms it is supposed to be treating, you may want to discuss a diet and exercise plan with your doctor as well.
Dr. Cynthia Rector
Dr. Cynthia Rector
Thank
Dr. Steven Griggs
Clinical Psychology
1 doctor agrees

In brief: Many psychotropic

meds have weight gain as a side effect.
Discuss this with your MD. There are other choices, potentially, depending upon your sx's and other meds you might be on. Diet and exercise are good if they work. They are good choices anyway, but might not be enough to stop the effect of Risperdal.

In brief: Many psychotropic

meds have weight gain as a side effect.
Discuss this with your MD. There are other choices, potentially, depending upon your sx's and other meds you might be on. Diet and exercise are good if they work. They are good choices anyway, but might not be enough to stop the effect of Risperdal.
Dr. Steven Griggs
Dr. Steven Griggs
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
15 years in practice
438K people helped
Continue
111,000 doctors available